Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 7, 2013, 4:15 PM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Apr 8, 2013, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2013, 4:15 PM CDT (21:15 UTC)
- In effect from
- Apr 8, 2013, 1:00 PM CDT
- Expired
- Apr 8, 2013, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2234 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695 WWUS84 KAMA 072115 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 415 PM CDT SUN APR 7 2013 OKZ001-TXZ001-002-006-007-011-012-016-017-081300- /O.NEW.KAMA.FW.W.0003.130408T1800Z-130409T0200Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH- RANDALL- 415 PM CDT SUN APR 7 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR THE WESTERN PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY. * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... SHERMAN...HARTLEY...MOORE...OLDHAM...POTTER...DEAF SMITH... RANDALL. * WIND: SOUTHERLY AND SOUTHWESTERLY TWENTY FOOT WINDS WILL INCREASE TO AROUND 20 TO 25 MPH WITH HIGHER GUSTS BY LATE MORNING OR MIDDAY MONDAY. WINDS ARE EXPECTED TO GRADUALLY DIMINISH AFTER SUNSET MONDAY EVENING. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES MONDAY WILL FALL TO AROUND 10 PERCENT ACROSS THE WESTERN PANHANDLES. RELATIVE HUMIDITIES WILL INCREASE ABOVE 20 PERCENT MONDAY EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BE MET BY MIDDAY MONDAY AND CONTINUE UNTIL EARLY MONDAY EVENING. THE CRITICAL FIRE WEATHER CONDTIONS ARE EXPECTED GENERALLY ALONG AND WEST OF A BOISE CITY TO AMARILLO LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
302 WWUS84 KAMA 081204 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 704 AM CDT MON APR 8 2013 OKZ002-TXZ003-008-013-018-082100- /O.EXA.KAMA.FW.W.0003.130408T1800Z-130409T0200Z/ TEXAS-HANSFORD-HUTCHINSON-CARSON-ARMSTRONG- 704 AM CDT MON APR 8 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE CENTRAL OKLAHOMA PANHANDLE AND PART OF THE CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...TEXAS. IN TEXAS...HANSFORD... HUTCHINSON...CARSON...ARMSTRONG. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED THIS AFTERNOON. THESE WINDS WILL GRADUALLY DIMINISH THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. RELATIVE HUMIDITY VALUES WILL INCREASE TO ABOVE CRITICAL VALUES AFTER 9 PM THIS EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR FROM 1 PM THIS AFTERNOON UNTIL AROUND 9 PM THIS EVENING BEFORE ENDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ OKZ001-TXZ001-002-006-007-011-012-016-017-082100- /O.CON.KAMA.FW.W.0003.130408T1800Z-130409T0200Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH- RANDALL- 704 AM CDT MON APR 8 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN HALF OF THE TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... SHERMAN...HARTLEY...MOORE...OLDHAM...POTTER...DEAF SMITH... RANDALL. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED THIS AFTERNOON. THESE WINDS WILL GRADUALLY DIMINISH THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. RELATIVE HUMIDITY VALUES WILL INCREASE TO ABOVE CRITICAL VALUES AFTER 9 PM THIS EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR FROM 1 PM THIS AFTERNOON UNTIL AROUND 9 PM THIS EVENING BEFORE ENDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ ANDRADE FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
768 WWUS84 KAMA 082039 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT MON APR 8 2013 OKZ001-002-TXZ001>003-006>008-011>013-016>018-090200- /O.CON.KAMA.FW.W.0003.000000T0000Z-130409T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 339 PM CDT MON APR 8 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE CENTRAL OKLAHOMA PANHANDLE AND PART OF THE CENTRAL TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...TEXAS. IN TEXAS...HANSFORD... HUTCHINSON...CARSON...ARMSTRONG. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED THROUGH THE EARLY EVENING. THESE WINDS WILL GRADUALLY DIMINISH LATE THIS EVENING. * HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT ARE EXPECTED THROUGH EARLY THIS EVENING. RELATIVE HUMIDITY VALUES WILL INCREASE TO ABOVE CRITICAL VALUES AFTER 9 PM THIS EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR FROM UNTIL 9 PM THIS EVENING BEFORE ENDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
364 WWUS84 KAMA 090159 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 859 PM CDT MON APR 8 2013 OKZ001-002-TXZ001>003-006>008-011>013-016>018-090300- /O.EXP.KAMA.FW.W.0003.000000T0000Z-130409T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 859 PM CDT MON APR 8 2013 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN TWO THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES... THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: WINDS WILL REMAIN IN THE 15 TO 25 MPH RANGE WITH OCCASIONAL HIGHER GUSTS. * HUMIDITY: RELATIVE HUMIDITY WILL CONTINUE RISING WELL ABOVE 15 PERCENT OVERNIGHT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL COME TO AN END AROUND 9 PM CDT THIS EVENING. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA COCKRELL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 7, 4:15 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 7, 4:15 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
415 PM CDT SUN APR 7 2013
.DISCUSSION...
JUST A FEW CHANGES MADE TO GOING FORECAST AS CONCERNS CONTINUE TO
REMAIN MAINLY THE SAME.
CONCERN #1...STORMS THIS AFTERNOON...
PROBABLY NOT HAPPENING. TOO MUCH CIN...NOT ENOUGH FORCING. COULD BE
A FEW LIGHT VERY HIGH BASED SHOWERS IN THE OK PANHANDLE BUT T/TD
SPREADS OF 40-50 DEGREES F SHOULD PRECLUDE ANYTHING FROM REACHING
THE GROUND.
CONCERN #2...FOG IN THE ERN PANHANDLES LATE TONIGHT/MON MORNING...
PATCHY FOG IS POSSIBLE IN THE FAR ERN PANHANDLES AS LOW LVL MOISTURE
GETS TRAPPED BELOW THE NOCTURNAL INVERSION.
CONCERN #3...WINDS MON AND TUE...
TUE IS DEFINITELY LOOKING LIKE THE WINDIER DAY THOUGH BOTH DAYS MAY
FALL JUST BELOW WIND ADVISORY CRITERIA.
CONCERN #4...COLD FRONT TUE/TUE NIGHT...
MUCH COLDER AIR IS NOW BEING PROGGED BY ALL MODELS BEHIND THE COLD
FRONT TUE AFTERNOON/EVENING. INHERITED TIMING STILL LOOKS ON TRACK
FOR THE FRONT...WITH IT ENTERING THE CWA TUE MORNING AND LEAVING THE
CWA AROUND SUNSET TUE EVENING. THERE IS STILL JUST A SLIGHT CHC FOR
A BIT OF POST FRONTAL PRECIP...ANY OF WHICH WOULD MOST LIKELY BE
SNOW OR FREEZING DRIZZLE GIVEN THE COLD TEMPERATURES. HAVE
DRASTICALLY TRIMMED LOWS TUE NIGHT...WITH MOST LOCATIONS IN THE
PANHANDLES NOW IN THE TEENS AND 20S BY THU MORNING. RECORD LOWS
COULD BECOME POSSIBLE.
THE WARMUP THAT HAS BEEN ADVERTISED FOR LATE WEEK MAY BE A LITTLE
SLOWER TO OCCUR AS THE LEE SFC TROUGH MAY NOT SET UP UNTIL FRI
AFTERNOON.
SIMPSON
&&
.FIRE WEATHER...
A RED FLAG WARNING HAS BEEN ISSUED FOR CRITICAL FIRE WEATHER
CONDITIONS MONDAY AFTERNOON AND EARLY EVENING. SOUTH TO SOUTHWEST
TWENTY FOOT WINDS WILL INCREASE TO 20-25 MPH EARLY IN THE AFTERNOON
AND RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 10 PERCENT.
ELEVATED FIRE WEATHER CONDITIONS WILL BE LIKELY OVER THE REMAINDER
OF THE PANHANDLES MONDAY AFTERNOON. ELEVATED TO CRITICAL FIRE
WEATHER CONDITIONS COULD BECOME POSSIBLE TUESDAY AFTERNOON AHEAD OF
A COLD FRONT. BEHIND THE FRONT...NEITHER ELEVATED NOR CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED THE REST OF THE WORK WEEK.
SIMPSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 51 84 49 62 23 / 5 5 10 10 20
BEAVER OK 54 83 54 65 23 / 10 10 10 10 20
BOISE CITY OK 46 80 42 46 19 / 5 10 10 20 20
BORGER TX 53 86 55 63 25 / 5 10 10 10 20
BOYS RANCH TX 51 86 49 58 25 / 5 5 10 10 20
CANYON TX 51 85 48 64 24 / 5 5 10 10 20
CLARENDON TX 54 86 54 66 28 / 5 5 10 10 20
DALHART TX 46 82 45 52 20 / 5 5 10 10 20
GUYMON OK 50 83 50 55 23 / 10 10 10 10 20
HEREFORD TX 50 84 47 62 23 / 5 0 10 10 20
LIPSCOMB TX 53 83 55 67 26 / 10 5 10 10 20
PAMPA TX 52 83 52 62 23 / 5 5 10 10 20
SHAMROCK TX 55 85 56 70 30 / 5 5 10 10 20
WELLINGTON TX 53 87 57 74 33 / 5 5 10 10 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM TO 9 PM CDT MONDAY FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING FROM 1 PM TO 9 PM CDT MONDAY FOR THE FOLLOWING
ZONES: CIMARRON.
&&
14/09Hazardous weather outlook, Apr 7, 4:06 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 406 PM CDT SUN APR 7 2013 OKZ001>003-TXZ001>020-081200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 406 PM CDT SUN APR 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A VERY SLIGHT CHANCE OF A THUNDERSTORM IN THE EASTERN OKLAHOMA PANHANDLE LATE THIS AFTERNOON. A STRONG WIND GUST TO 50 MPH CANNOT BE RULED OUT IF A STORM FORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A RED FLAG WARNING HAS BEEN ISSUED FOR CRITICAL FIRE WEATHER CONDITIONS THAT ARE EXPECTED IN THE WESTERN TEXAS PANHANDLE ON MONDAY. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE IN MUCH OF THE REST OF THE PANHANDLES MONDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE FAR SOUTHERN TEXAS PANHANDLE ON TUESDAY. STRONG NORTHERLY WINDS ARE POSSIBLE BEHIND A COLD FRONT ON TUESDAY...ESPECIALLY IN THE NORTHWESTERN TEXAS AND OKLAHOMA PANHANDLES. A WIND ADVISORY MAY BE ISSUED FOR THIS DAY. .SPOTTER INFORMATION STATEMENT... AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS MONDAY AND TUESDAY.
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.